Can anyone help me, i am a 33 year old male, last year i had a blood test and my TSH was 18.00 (0.27-4.20) F3 4.76(3.13-6.76) and T4 16.28(12-22). after taking thyroxine for 6 months my TSH went down to 10.50 and my T4 went to 36 i had a high pluse and hands were shaking so i stopped taking it. i have seen two endos and they both say it is strange and they don't know what it i have. symptoms i had before taking the medication were memory problems, dry skin, shortness of breath, feeling tired.
I don't have any ideas what are going on since I'm just a patient myself. However, I wish you well and hope they figure it out for you. You didn't say what kind of doctor you were seeing...endocrinologist? internist? GP?
If you haven't been to an endocrinologist, I definitely would.
Seems like you could have some problems converting T4 to T3. So that the T4 is doing just about nothing in the blood stream. The T3 which does all the work while being in the "normal" range having little or no help from converted T4 is just not up to the task. Your pituitary senses your body needs more and is asking (higher T4). However that is doing nothing.
Adding additional T4 with the medication has exactly the same result as your thyroid producing T4. Little or nothing since the T4 is not being converted.
Just a theory from a "lay person".
Just a thought that maybe you and your doctor may want to consider replacing the T4 with a pure T3 medication instead and see if you feel better and your TSH comes down.
Are those total T3 and total T4 or free T3 and free T4?
It sounds to me like you were overmedicated. How long ago did you stop taking your meds? How do you feel now?
T3-only meds are very seldom used and only on a temporary basis. T3-only therapy is sometimes considered in some of the more esoteric conditions surrounding thyroid (e.g. RT3 dominance), but it is very seldom recommended as a way to simply get your FT3 to rise. If you do not convert well (it's hard to say since your latest labs do not include FT3), a combination T3/T4 drug would be a possibility.
They are TF3 and TF4, and i stopped taking tablets in jan this year. The endo thinks that i have macro tsh. The FT3 and FT4 values both rise to 10 and 36 and TSH won't go below 10.
I then went to see another endo and he told me that i have hashimoto's and was put on 75mg of thyroixne and after 8 weeks and my result were TSH 10.5 and FT4 28. after looking on the net i found this page http://vitamvas.tripod.com/brain.html and i have many symptoms listed.
I am now seeing yet another endo and have been told to stop taking the tablets and he does not know what i have and has just taken some more blood and have to see him again in 8 weeks while he sends my sample off to be looked at.
How was your Hashi's diagnosed? Did they test antibodies?
Have any of your doctors looked into pituitary problems? I have pituitary resistance to thyroid hormone (PRTH). My pituitary lacks the enzyme that converts T4 to T3. So, my pituitary is starved for T3 and it "thinks" the rest of my body is also, so it just keeps cranking out TSH. I convert fine peripherally. I have been euthyroid (neither hypo nor hyper) and asymptomatic for a number of years now, but I have never seen my TSH below about 18. Also, a pituitary tumor is a possibility. This is the first I've heard of macro TSH, but it also sounds like a distinct possibility in your case.
You had some hypo symptoms before starting meds, but your labs, except for TSH, really looked pretty good at that time (FT3=4.76, FT4=16.28). It's possible that you needed a much smaller dose of levo than 125 mcg. It seems your doctor was reacting to TSH alone in prescribing that much. Also, considering these initial labs, I would think 75 mcg might still be too much.
How do you feeling now? Do you have hypo symptoms now that you're not on meds?
I had my antibodies tested and the results were
Anty-tpo 45.79 (<34)
Anty-tg 208.8 (<115)
I also had a scan of my thyroid and i was told it was the size of a childs one.
I have asked them to look at my pituitary and i was just told that it is all ok even though no test were done.
My latest Anty-tpo result came back at 45 and i was told that it is within range.
Since stopping my meds i feel a bit better as my hands dont shake, but i still feel tired and find it hard to remember things and my body temp has always been between 35.1-35.9oC.
With your PRTH how are your T3 blood test results if your pituitary is being starved of it
With the range of "<34", your TPOab is positive, not normal. We often see TPOab numbers in the hundreds or even thousands, so I'd consider it borderline, but it is positive. Also, your TGab is postitive. Both of these indicate that you have autoimmune thyroid disease (Hashi's or Graves').
If no tests were done, I don't know how they were able to determine that "it is all ok" with your pituitary.
My FT3 is fine (in fact, my last bloodwork showed it the highest it's ever been.. It's only my pituitary that lacks the enzyme. The rest of my body can convert T4 to T3 just fine.
You have some hypo symptoms now that you are not on meds any more. If I were you, I'd talk to my doctor about trying a very low dose of levo (perhaps 25 mcg). Your could try that for four to five weeks, retest, evaluate your symptoms and see if you might need a slight increase or decrease. It seems your doctor is relying mostly on TSH to treat you, and that isn't good.
Thyroid meds are very sensitive, and very slight changes in dose can have significant effect. I think you just need to start out much lower and move up more slowly, just to the point where your symptoms are relieved.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.